Alert archive / Nebraska / Areal Flood Warnings in 2021
Areal Flood Warning 3, NWS North Platte, NE
NWS North Platte, NE issued this areal flood warning at May 23, 2021, 7:28 PM MDT for Keith County, Perkins County, Nebraska. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2021, 7:28 PM MDT (01:28 UTC)
- Expired
- May 23, 2021, 10:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Keith County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 147 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 8:30 PM MDT | HEAVY RAIN 2.5 | 3 Nw Grant, NE | ESTIMATED 2 TO 3 INCHES OF RAIN VIA SPOTTER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 930 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 7.0
The text
As transmitted.
074
WGUS43 KLBF 240128
FLWLBF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service North Platte NE
728 PM MDT Sun May 23 2021
NEC101-135-240430-
/O.NEW.KLBF.FA.W.0003.210524T0128Z-210524T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Keith NE-Perkins NE-
728 PM MDT Sun May 23 2021
The National Weather Service in North Platte has issued a
* Flood Warning for...
Southern Keith County in southwestern Nebraska...
Western Perkins County in southwestern Nebraska...
* Until 1030 PM MDT.
* At 728 PM MDT, Doppler radar indicated heavy rain due to
thunderstorms. Flooding is ongoing or expected to begin shortly in
the warned area. Between 1 and 2 inches of rain have fallen.
Some locations that will experience flooding include...
Ogallala, Grant, Brule, Venango, Roscoe, Kingsley Dam, Keystone,
Lemoyne, Wild Horse Spring, Brandon, Broganville and Nevens.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4130 10181 4128 10138 4070 10168 4070 10205
4072 10205
$$
CDCWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this areal flood warning went out at May 23, 5:20 PM MDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 23, 5:20 PM MDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service North Platte NE 620 PM CDT Sun May 23 2021 .SHORT TERM...(This evening through Monday night) Issued at 205 PM CDT Sun May 23 2021 Deep southerly flow continues across wrn and ncntl Nebraska this afternoon. A Pacific cold front has cleared the Colorado front range and the Laramie Ranges triggering thunderstorm activity which will carry east into wrn Nebraska this evening. There is also a small zone of warm air advection across sern Colorado triggering storms south of Pueblo Colorado. The storm activity across ern WY and Colo should grow upscale into the deep moisture across wrn Nebraska this evening producing at least scattered storms and a solid line of storms appears likely north of Interstate 80. A couple of hindrances may limit the magnitude of the severe weather across wrn Nebraska tonight. Winds aloft, although very strong, are unidirectional supporting storm splitting and the warm air advection ahead of the Pacific cold front appears limited to sern Colorado- aimed at nwrn KS and swrn Nebraska. The RAP model suggests the shear is too strong to sustain supercells. On the other hand, the RAP shows two distinct meso circulations forming across swrn Nebraska and swrn SD which could maintain severe storm evolution. These circulations are being fed by strong moist low level winds below 700mb. There is also a well defined h700mb dry slot or intrusion associated with the storms moving east through wrn Nebraska and this should produce a cold pool and enhance wind damage potential. So there are competing forces both in favor or in disfavor for severe storm development. The severe weather forecast follows the SPC which, given the strong backing low level winds this evening, all modes of severe weather, including tornadoes are possible. The POP forecast leans on the short term model blend for likely to definite pops tonight generally along and west of highway 83. East of highway 83, chance POPs are in place. Some models like the ECM and SREF weaken the storm activity quickly while other models like the HREF and NAM maintain storm activity throughout ncntl Nebraska. WPC suggested up to 1 inch of QPF tonight which locally, could result in a few 2 inch totals. This is in line with the HRRR which suggests a few HP storms which could produce a quick 1 to 1 and 1/2 inches of rainfall followed by additional rainfall from weaker storm activity. All of this storm activity should be east of ncntl Nebraska by 12z Monday with just and isolated shower chance in the morning. SPC has hung a marginal severe weather risk Monday afternoon and evening across parts of swrn and ncntl Nebraska. This is the result of the front hanging up across cntl Nebraska. A check on the RAP model shows this front stationary late Monday but winds at the lower levels are not backed. Thus the best severe weather potential would appear to be just to the east of the front as suggested by the SPC. For these reasons, just a slight chance of thunderstorms are in place across parts of swrn and ncntl Nebraska. .LONG TERM...(Tuesday through Sunday) Issued at 205 PM CDT Sun May 23 2021 An excellent opportunity for severe weather may present itself Wednesday afternoon and Wednesday night. The NAM shows a warm front lifting north through wrn Nebraska during the afternoon and the GFS and NAM show westerly winds h500mb increasing to 40 to 50 kts. The NAM shows some sort of convective complex developing across nwrn Nebraska by 00z which will likely move east and grow upscale. Chance to likely POPs are in place Wednesday afternoon and Wednesday night. Thunderstorms chances are in place next Saturday. The potential for severe weather is uncertain given the distance time away from this rain event. The rest of the forecast is generally dry. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 620 PM CDT Sun May 23 2021 Multiple aviation weather concerns exist during the forecast period, including severe thunderstorms, strong surface winds, and low ceilings. A line of strong to severe storms will cross the region this evening into tonight, which will be capable of very large hail and damaging winds with gusts exceeding 50 kts. Ahead of these storms, south/southeast winds will continue to gust around 30 kts. In the storms wake, surface winds will lighten but stratus clouds set in, especially in southwest Neb (KLBF). Expect MVFR to locally IFR ceilings early morning, but should return to VFR after daybreak. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Snively
Hazardous weather outlook, May 23, 1:31 PM MDT, 5 hours 57 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 231 PM CDT Sun May 23 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-241945- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 231 PM CDT Sun May 23 2021 /131 PM MDT Sun May 23 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. There is an Enhanced Risk for severe thunderstorms to develop in the Panhandle and northwest Nebraska this evening. Additionally, there is a Slight Risk for the rest of the Sandhills and southwest Nebraska. This means the conditions are favorable for storms to turn severe in both areas. The main impacts are expected to be strong winds, hail, and heavy rain. There is a chance for an isolated tornado as well, with the greatest possibility in the Panhandle. Storms are expected to begin in the Panhandle, and move east through the evening. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Another round of thunderstorms is possible Wednesday afternoon into the evening. However, the potential severe impacts are currently unknown. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, May 23, 6:15 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
715 PM CDT SUN MAY 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 10 NNW OSHKOSH 41.54N 102.42W
05/23/2021 E2.75 INCH GARDEN NE PUBLIC
FACEBOOK COMMENT AND PHOTO OF GOLFBALL, GOOSE EGG, AND
BASEBALL SIZED HAIL.
&&
ESNCLRLocal storm report, May 23, 6:34 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
734 PM CDT SUN MAY 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM HAIL 14 N ASHBY 42.22N 101.89W
05/23/2021 E1.00 INCH CHERRY NE PUBLIC
&&
BROWNLocal storm report, May 23, 6:47 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
747 PM CDT SUN MAY 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM TSTM WND GST 5 NW ARTHUR 41.62N 101.77W
05/23/2021 E60 MPH ARTHUR NE PUBLIC
&&
BROWNLocal storm report, May 23, 7:01 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
801 PM CDT SUN MAY 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL BRANDON 40.80N 101.93W
05/23/2021 E0.25 INCH PERKINS NE FIRE DEPT/RESCUE
GRANT FIRE CHIEF CALLED TO REPORT PEA SIZED HAIL IN
BRANDON.
&&
ESNCLRSpecial weather statement, May 23, 7:24 PM MDT, 4 minutes before
Special Weather Statement National Weather Service North Platte NE 824 PM CDT Sun May 23 2021 NEZ005-024-025-094-240215- Hooker NE-Eastern Cherry NE-Western Cherry NE-Thomas NE- 824 PM CDT Sun May 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CHERRY...HOOKER AND WESTERN THOMAS COUNTIES UNTIL 915 PM CDT/815 PM MDT/... At 824 PM CDT/724 PM MDT/, Doppler radar was tracking strong thunderstorms along a line extending from 20 miles southwest of Merritt Reservoir to 19 miles northwest of Tryon. Movement was east at 35 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Mullen, Seneca, Highway 97 crossing the North Loup River, Marsh Flat, Norway, Highway 97 crossing the Dismal River, Giant Hill, Highway 97 crossing Big Creek, Sevenmile Hill, Hecla, Kelso and Shimmons Lake. This includes the following highways... Highway 2 between mile markers 168 and 203. Highway 97 between mile markers 46 and 107. A Severe Thunderstorm Watch remains in effect until 100 AM CDT/midnight MDT/ for north central and west central Nebraska. LAT...LON 4261 10072 4176 10068 4176 10140 4236 10132 TIME...MOT...LOC 0124Z 268DEG 32KT 4244 10115 4177 10120 Jacobs
Local storm report, May 23, 7:27 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
827 PM CDT SUN MAY 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 4 ENE VENANGO 40.78N 101.97W
05/23/2021 E1.00 INCH PERKINS NE LAW ENFORCEMENT
ALSO HIGH WINDS
&&
SNIVELYThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 6:00 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant, Keith | 45 min |
| May 23, 6:04 PM MDT | Special Weather Statement | LBF | Sheridan | 41 min |
| May 23, 6:18 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Keith, Perkins | 42 min |
| May 23, 6:26 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Sheridan | 49 min |
| May 23, 6:39 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Cherry, Grant, Hooker, McPherson | 51 min |
| May 23, 6:57 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Keith, Perkins | 63 min |
| May 23, 6:59 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| May 23, 7:24 PM MDT | Special Weather Statement | LBF | Hooker | 51 min |
| May 23, 7:30 PM MDT | Special Weather Statement | LBF | McPherson | 45 min |
| May 23, 7:47 PM MDT | Special Weather Statement | LBF | Cherry | 43 min |
| May 23, 7:54 PM MDT | Special Weather Statement | LBF | Thomas | 51 min |
| May 23, 7:59 PM MDT | Special Weather Statement | LBF | Perkins | 46 min |
| May 23, 8:11 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 49 min |
| May 23, 8:14 PM MDT | Special Weather Statement | LBF | Logan | 46 min |
| May 23, 8:17 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Perkins | 43 min |
| May 23, 8:29 PM MDT | Special Weather Statement | LBF | Blaine, Logan | 46 min |
| May 23, 8:36 PM MDT | Flash Flood Warning | LBF | Keith, Perkins | 3 hr |
| May 23, 8:39 PM MDT | Special Weather Statement | LBF | Lincoln | 51 min |
| May 23, 8:56 PM MDT | Special Weather Statement | LBF | Hayes | 34 min |
| May 23, 9:02 PM MDT | Special Weather Statement | LBF | Brown, Keya Paha, Rock | 43 min |
| May 23, 9:14 PM MDT | Special Weather Statement | LBF | Blaine, Logan, Loup | 46 min |
| May 23, 9:19 PM MDT | Special Weather Statement | LBF | Frontier | 41 min |
| May 23, 9:30 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 45 min |
| May 23, 9:33 PM MDT | Special Weather Statement | LBF | Lincoln | 42 min |
| May 23, 9:43 PM MDT | Special Weather Statement | LBF | Brown, Keya Paha, Rock | 47 min |
| May 23, 9:50 PM MDT | Special Weather Statement | LBF | Blaine, Loup | 40 min |
| May 23, 10:14 PM MDT | Special Weather Statement | LBF | Custer, Frontier | 46 min |
| May 23, 10:36 PM MDT | Special Weather Statement | LBF | Garfield, Loup | 39 min |
| May 23, 10:59 PM MDT | Special Weather Statement | LBF | Dawson | 31 min |
| May 23, 11:13 PM MDT | Special Weather Statement | LBF | Garfield, Wheeler | 47 min |
| May 24, 5:18 PM MDT | Special Weather Statement | LBF | Frontier | 42 min |
Nearby
Areal Flood Warnings in Nebraska, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.